Side effects to Vitamin D

by Cathy
(Oregon)

Hello! I am so glad to have found this site with so much information. Thank you for all your work.

In the last three years I have been tested twice for Vit D levels and both times I have been under 25. So I start supplementing and every time I feel extremely weak or tired. I try taking it before going to sleep but after a few days I begin to experience muscle spasms, neck or back aches. I have tried supplementing with Mg but seems to not make a difference. In the Vit D council site I found out that other people have felt this way and there seems to be no answer to this reaction to the Vit D. Do you know what I could do?

I would like to increase Vit D levels before trying progesterone therapy. I am 39, have had 3 children and I still breastfeed my 2yo. I feel tired and in a fog frequently and for a while I have felt fearful while driving as if I was daydreaming, specially when the road takes me to a wide open space. i.e. above bridges. Just yesterday I had my first anxiety attack. My hands got very cold and I felt palpitations while driving. I could force myself to focus on other things but it was very disturbing, specially because I had my children with me.

I used to have mild PMS symptoms but after improving our diet I began to feel more abdominal discomfort around the time of ovulation and less PMS. Another bothering thing has been GERD and constant and loud belching half an hour after every meal this has been present for the last 8-10 years.

I am not sure how to begin treatment.

Comments for Side effects to Vitamin D

Click here to add your own comments

Dec 14, 2016
Side effects to Vitamin D
by: Carol

I don't unfortunately have any advice for you but I would like to know if anyone else does. What form of Vitamin D are you taking and how much? Good luck :).

Dec 15, 2016
Side effects to vitamin D
by: Rachel

Hi there. I am commenting on you mentioning loud belching, as it could mean you have too little acid (acid reflux is caused by too little acid, not too much, as is popular belief) in your digestion. You say you have improved your diet, but what is your diet now? Low carb, low sugar, lots of greens?

I don't know if you have ever visited Dr. Mercola's site but you may find some answers there. He talks about taking K2 with Vitamin D. Keep us updated please, and lots of luck finding answers.
Rachel x

Dec 15, 2016
side effects of Vit.D
by: Anonymous

Hi Cathy, I'm from Washington!!! Just a thought for you. Gerds and indigestion is a sign that you are not digesting your food. Dr. Jonathan Wright from Seattle has good info. He tested me with his Heidelberg test that measures hydrochloric acid in the stomach and the result was that I had none! That was years ago and since then have been on hydrochloric acid and food enzymes since and symptom free. SO, my suggestion first is to get a really good food based enzyme with hydrochloric acid and eat with every meal. Then see how you do! Pretty easy fix with that. You can research it yourself. Many doc. believe you have too much acid when in fact its the opposite. This is very important to your health to fix. I have had many bouts of anxiety, but this is almost a separate issue, unless Joy has more info.....best wishes....Kaye

Dec 21, 2016
More details
by: Anonymous

Thank you so much ladies for your replies! I believe I have SIBO. I took Rifaximin and Metronidazole three years ago with complete remission of the Rosacea and my life long constipation. The burping did not improve though. I did the GAPS and the Specific Carb. diet at that time. Right now we just try to eat a balanced diet, avoiding when possible processed food. I have used the HCl with some improvement at times, and no effect at others. Right now I am trying digestive enzymes with some improvement in the belching.

My big concern right now is the fog and the anxiety. I have been taking Magnesium twice a day and restarted the Vitamin D 2000 units. No cramps so far. I take the Vit D in a gel capsule in olive oil. The magnesium was great for the cramping. Wow! it really works.

When I wrote to you I was trying to find an answer to my fog and anxiety and was worried to continue vitamin D because in made me so weak and even more foggy...
Yesterday I tried to up the Vit D to 5000 and even with the Magnesium I felt the same weakness and fogginess but not cramping.

Dec 21, 2016
Side effects to Vitamin D
by: Joy

Hi Cathy

Are you taking Vitamin D3 or D2? This is very important, it's D3 that is needed and many doctors and pharmacies tend to prescribe D2. D3 should be taken in the morning with something fatty for better absorption. Magnesium is vital as it is one of the important co-factors when taking D3 as well as the others mentioned on the page. There are various forms of Magnesium, I suggest that you start with Glycinate and night and consider one of the transdermal forms mentioned on the page. Muscle spasms/cramps are caused by a D3 and Mag deficiency and imbalance. When I first started with D3 and Mag I also suffered terrible cramps in my legs, but it soon passed. Even today, if I forget to take either of them, I get cramps in my calves. It is so important that you take them both correctly. When taking and using Mag, it is very important to keep well hydrated.

Let's move onto your age. You are in Peri-Menopause and what you are describing is definite Estrogen Dominance symptoms. You do not state if you are using progesterone, if not, please consider using Natpro Progesterone Cream. Anxiety can also be caused by excess estrogen, cold hands and palps are classic ED symptoms which in turn causes anxiety. Have you had your thyroid tested, cold hands and feet could indicate thyroid issues, please have a test. You are probably deficient in iodine, I find the Lugol's Iodine Drops very good.

Please read these pages as well as the references:

How to use Progesterone Cream
Estrogen Dominance
Peri-Menopause
Vitamin D3
Magnesium
Anxiety
http://www.progesterone-info.com

Dec 21, 2016
Side effects of Vitamin D
by: Cathy

Thank you Joy for all the info. I will read with more detail all the pages that you suggest. I am taking D3 soft gel caps in olive oil. I started with 5000 (and got the tiredness and cramping) and now am taking 2000. I am taking Mag glycinate in the am and citrate in pm. It has helped with constipation. Thank you for explaining the need of supplementing Mag with Vit D.

I had thyroid hormones tested 4 years ago. All normal. No cold hands so far.
I will test Estrogens and Progesterone with a saliva test soon and update.
Blessings and Merry Christmas to all!

Dec 24, 2016
Side effects of Vitamin D
by: Joy

Hi Cathy

Nothing less than 5000iu's D3 should be taken every day. Also you are taking your magnesium the wrong way around. Glycinate should be taken at night as it helps with sleep and citrate in the morning. Citrate does not suit all people. The Vitamin D3 and Magnesium links seem to be non active unfortunately which is a pity as it is all explained on those pages. When these two are used correctly it helps progesterone to do it's 'thing'.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...